Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 23, 2018, 3:26 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2018, 3:26 PM CDT (20:26 UTC)
- Expired
- Apr 23, 2018, 5:00 PM CDT
- In force
- 94 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:45 PM CDT | HEAVY RAIN 2.5 | 1 E Overall Acres, TN | A TWITTER REPORT WITH A PICTURE OF 2.5 INCHES OF RAIN IN SOUTHEAST MURFREESBORO AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WGUS54 KOHX 232026 FFWOHX TNC015-149-189-232200- /O.NEW.KOHX.FF.W.0011.180423T2026Z-180423T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 326 PM CDT MON APR 23 2018 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Northeastern Rutherford County in Middle Tennessee... South central Wilson County in Middle Tennessee... Northwestern Cannon County in Middle Tennessee... * Until 500 PM CDT * At 325 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. This includes the following streams and drainages...Bushman Creek including Murfreesboro...Bradley Creek including Lascassas and Milton...Hurricane Creek including Big Springs...Cripple Creek including Donell Chapel, Floraton, and Kittrell...East Fork Stones River including Woodbury...Brawleys Fork including Bradyville and Curlee...Fall Creek including Norene...Hurricane Creek including Auburntown...East Fork Stones River including Walterhill...Lytle Creek including Murfreesboro...Smith Fork Creek inlcuding Statesville...East Fork Stones River including Readyville and Halls Hill...East Fork Stones River and Wades Branch including Walterhill and Valley View. LAT...LON 3573 8618 3574 8631 3601 8635 3601 8612 $$ 19
1 follow-up statement
079 WGUS74 KOHX 232046 FFSOHX Flash Flood Statement National Weather Service Nashville TN 346 PM CDT MON APR 23 2018 TNC015-149-189-232200- /O.CON.KOHX.FF.W.0011.000000T0000Z-180423T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rutherford TN-Wilson TN-Cannon TN- 346 PM CDT MON APR 23 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHEASTERN RUTHERFORD...SOUTH CENTRAL WILSON AND NORTHWESTERN CANNON COUNTIES... At 343 PM CDT, Doppler radar indicated thunderstorms producing heavy rain were moving across the warned area, leading to Flash flooding. This includes the following streams and drainages...Bradley Creek including Lascassas and Milton...Cripple Creek including Donell Chapel, Floraton, and Kittrell...East Fork Stones River including Readyville and Halls Hill. LAT...LON 3573 8618 3574 8631 3601 8635 3601 8612 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:22 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 23, 1:22 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 122 PM CDT Mon Apr 23 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Bands of showers with locally heavy rainfall, along with isolated thunderstorms, are developing in the WAA east of the low pressure system located over western Tennessee and southwest Kentucky. In addition, areas of sunshine are becoming common in between the showers and bands of showers. NAM12 and HRRR are honing in on the area for best potential of showers and locally heavy rainfall, in a relatively wide swath extending from where our current FLS's exist, over western areas, to just west of the Cumberland Plateau. As result of all this information, have nudged our high temperatures today more toward the 70 degree mark in areas west of the Cumberland Plateau, and have increased the chance of rain in the area outlined previously into the categorical range, and added the mention of locally heavy rainfall possible. && .AVIATION... 18Z TAF DISCUSSION. A slow moving low pressure system will produce a mix of MVFR and VFR conditions this afternoon, except for the possibility of periods of IFR at CSV. Expect flight conditions to deteriorate overnight, with all terminals likely to experience IFR conditions after 06z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Apr 23, 5:02 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Local storm report, Apr 23, 2:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD 1 E BAKERS 36.37N 86.74W
04/23/2018 DAVIDSON TN TRAINED SPOTTER
STREET FLOODING WAS REPORTED ON OLD SPRINGFIELD PIKE AS
THE CREEK IS OUT OF ITS BANK.
&&
EVENT NUMBER OHX1800010
FBORDENLocal storm report, Apr 23, 2:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 1 ENE UNION HILL 36.34N 86.76W
04/23/2018 DAVIDSON TN EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING AT LICKTON PIKE AND
FREEMAN HOLLOW, IN THE UNION HILL AREA.
&&
EVENT NUMBER OHX1800011
FBORDENLocal storm report, Apr 23, 2:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 1 WNW GOODLETTSVILLE 36.33N 86.72W
04/23/2018 DAVIDSON TN EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING IN THE GOODLETSVILLE AREA
ALONG NEW BRICK CHURCH PIKE.
&&
EVENT NUMBER OHX1800012
FBORDENLocal storm report, Apr 23, 2:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD DALEMERE 36.28N 86.78W
04/23/2018 DAVIDSON TN EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING IN THE BELLS TOWER AREA
AROUND THE SCHOOL.
&&
EVENT NUMBER OHX1800013
FBORDENSpecial weather statement, Apr 23, 3:08 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
308 PM CDT MON APR 23 2018
TNZ007-008-232045-
Robertson TN-Sumner TN-
308 PM CDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMNER AND EASTERN
ROBERTSON COUNTIES UNTIL 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 10 miles west of Gallatin, moving north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hendersonville, Goodlettsville, White House, Millersville, Cross
Plains, Portland, Orlinda, Mitchellville, Cottontown and Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 8657 3664 8655 3664 8654 3665 8653
3661 8638 3633 8655 3637 8673 3639 8673
3640 8675 3641 8676 3665 8672 3665 8659
TIME...MOT...LOC 2008Z 196DEG 11KT 3643 8663
19Local storm report, Apr 23, 3:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 2 W PROVIDENCE 36.34N 86.19W
04/23/2018 TROUSDALE TN TRAINED SPOTTER
GOT A REPORT THAT THE GRAND OLE RV PARK WAS FLOODED.
RECEIVED A VIDEO OF SEVERAL RVS FLOODED.
&&
EVENT NUMBER OHX1800014
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:08 AM CDT | River Flood Advisory | OHX | Giles | 38 hr |
| Apr 23, 8:23 AM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
| Apr 23, 9:09 AM CDT | River Flood Advisory | OHX | Lawrence | 8 hr |
| Apr 23, 10:19 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more | 3 hr |
| Apr 23, 10:29 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 3 hr |
| Apr 23, 11:59 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Apr 23, 12:37 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Apr 23, 12:46 PM CDT | River Flood Advisory | OHX | Hickman | 6 hr |
| Apr 23, 1:14 PM CDT | Flash Flood Warning | OHX | Davidson, Robertson, Sumner | 6 hr |
| Apr 23, 1:58 PM CDT | River Flood Advisory | OHX | Davidson | 4 hr |
| Apr 23, 2:02 PM CDT | River Flood Advisory | OHX | Davidson | 23 hr |
| Apr 23, 3:08 PM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Apr 23, 3:48 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 87 min |
| Apr 23, 4:11 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Apr 23, 4:18 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 117 min |
| Apr 23, 4:42 PM CDT | Special Weather Statement | OHX | Robertson | 33 min |
| Apr 23, 5:07 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 3 hr |
| Apr 23, 5:11 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 2 hr |
| Apr 23, 6:07 PM CDT | Areal Flood Advisory | OHX | Cheatham | 113 min |
| Apr 23, 6:20 PM CDT | Flash Flood Warning | OHX | Montgomery | 114 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.